I was dx with ms about two years ago. the first year I was on Betaseron but the medication burned like a son of a gun. My Dr switched me to Gillenya - LOVED IT. However, I am now having problems with my heart going into fast rythms and palpitations so they are pulling me off the pills. They can be 100 percent sure they are causing the problems but they want to be safe. My blood pressure was slowly creeping up as well. I have been searching all night long the past few nights and it seems like every med out there burns. I dont mind the actual needle but the horrible burning is not something I can deal with well. Any suggestions on which med I should try next? I am leaning towards avonex or rebif but I really dont have a clue where to start.View Thread
I just bought a towel from Bed bath and beyond called a Frog Togg - Its a cooling towel and its helping me with the heat. It really works -its probaly not as good as a cooling vest but for 15 bucks i plan on going back to get a couple more. The towel keeps the water in it and it does not leave your shirt soaking like a regular towel.View Thread
I can only speak for myself - I had one leg that had weakness and tingling - It took it 2-3 weeks to get better. Now it only seems to bother me when I have over done it a bit. I take the Gillenya pill. My Dr prescribed a med to help with the discomfort that i took a few times to help sleep when my leg was bothering me. I know how freaked out I was so I hope that this gives you some hope that it might get better?
So excited, I just got my approval from the insurance that I am approved to take Gilenya!!!! Don't get me wrong, I am nervous because it's a new drug but if i can stop the shots, I almost dont care. My monthly co-pay is supposed to be around 70 bucks and i think it will all be paid by the gilenya program so it hopefully wont cost anything (we'll see?) I start getting the testing dont this weekend. Have to have a eye exam, EKG, and Blood work. I am really hoping I pass all of my tests. I can live without the burning shot every other night.
Karen - THANK YOU. I really think you just helped me. I have been having some issues and asked about testing my cognition and my Dr wants me to get a repeat MRI to see if lesions are back. I left the appt and realized he never answered me on the cognition testing qand I was debating on weather or not to ask to be tested.
Is the test something they do at the Neuro? Are you hooked up to gagets? Heck - How about I just ask you what is involved? lol
Have you gone to a neurologist? I would try there - they will be able to run the right tests. When they did the MRI did they stop half way thru and give you an iv with contrast meds? This is the test they need to diagnose MS related damage. I had had cat scans and MRI before but not with the contrast that would show MS. So I had MS long befor eI knew about it.
There are also a lot of other things that are similar to MS that you might have. A neuro should be able to help figure it out.
I'm hoping someone posts to this a well. I went to the dr a few days ago and he asked me if i wan to try it out. He gave me the info to look over. I think I am going to try it out - I have to let him know at my next appt - in week Then they will put thru the paperwork to see what it's going to cost. They do have a assistance program for the co pay so i am curious to see what it will cost me. I am nervous because it's a new drug but at the same time - all drugs start out as new drugs. I really really really would like to stop the shots.
Hoping someone on Gilenya will post about thier experience.
Just wanted to say Hi. I found out almost a yr ago that I had MS. I think I sill have issues processing the fact that I have MS. Your family does not know what you aare going through to be honest. Hopefully they can help support you and let you vent but unless they have MS, they cant know how you feel. We all deal with this differently. You will probably go through a depression just processing the fact you now have this disease that may or may not destroy your life. I would say to get on meds as soon as possible. they are supposed to help keep MS from destroying even more. Its not a cure but they help. That being said, it's hard to give yourself a shot. Its not the shot part for me - i thought it would be no big deal - i have given myself shots before. My meds are "funny" for lack of a better term. Some times i hardly feel the shot - other times I sob like a baby after, Most times are somewhere in between - never knowing untill the shot is going in how bad its going to hurt. Luckily for me, my husband helps give me my shots - he listens to me vent. I dont want to scare you off the meds- they are important to start - i'd rather fight than let the ms take what i enjoy about life. But it's hard taking a med that you cant see or feel it working. There are a lot of people with a lot of different views on ms and its treatment. I say to each thier own - it's about what you and your drs think is right for you.
What symptoms did you have that diagnosed you? Myself, it was optic neuritis. I think sometimes i am still in shock a year later. it's a lot to process.
please feel free to post if you have any questions or just want to vent. The people here are very nice and try to help when they can.
Becky PS I am a 37 yr old mom of twin 4 yr old boys from ILView Thread
As scary as it is to hear MS.. it IS nice to know you are not crazy, a hypocondriac, lazy (summer heat drains me quick). it's still an adjustement but it is nice to have a dx so you can move on with getting treatment. Let your Dr know that money is a factor - many od the drug co's will help with the co-pays.
I just had my eye appt today for my yearly checkup for eyeglasses. ITs my first "normal" eye appt since my first episode of optic neuritis. I too have times where my vison does some wierd thigs - similar to yours or sometimes they just seem a little off or blurry. I start to worry if it's MS or not or if it's a temp issue, do i need to call the DR or what? My eye dr recommended that i find a red object - stare at it with my good eye with the other covered then switch - if the color intensity is noticably dimmed, it's due to the nerve - and it's probably time to call the dr. I would still mention the problems to the eye dr but if it does not last more than 24 hours i would not worry too much. But again - this is only from my exp and I am not a dr no matter how much Grays Anatomy I watch.